Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 242, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 18, 2007, 7:08 PM CDT for Eau Claire County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 18, 2007, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 103 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:31 PM CDT | TSTM WND DMG | 5 S Eau Claire, WI | LARGE TREE FELL OVER ROAD BLOCKING TRAFFIC. CORRECTED FOR COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 867 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 190008 SVRMPX WIC035-190045- /O.NEW.KMPX.SV.W.0242.070719T0008Z-070719T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 708 PM CDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 745 PM CDT * AT 704 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF EAU CLAIRE...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BRACKETT... ALLEN... FOSTER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4484 9148 4473 9163 4461 9144 4464 9119 $$ AJZ
1 follow-up statement
000 WWUS53 KMPX 190032 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 730 PM CDT WED JUL 18 2007 WIC035-190045- /O.CON.KMPX.SV.W.0242.000000T0000Z-070719T0045Z/ EAU CLAIRE WI- 730 PM CDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... AT 729 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOSTER...OR ABOUT 7 MILES NORTH OF STRUM...AND MOVING SOUTHEAST AT 25 MPH. AT 712 PM CDT...A CITIZEN REPORTED A ROTATING WALL CLOUD JUST SOUTH OF EAU CLAIRE. OTHER LOCATIONS IN THE WARNING INCLUDE FOSTER. LAT...LON 4484 9148 4473 9163 4461 9144 4464 9119 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:48 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 18, 6:48 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 648 PM CDT WED JUL 18 2007 .UPDATE... APPEARS BEST POTENTIAL FOR FURTHER CONVECTION REMAINS OVER FAR SOUTHEAST MN TO NEAR KEAU. BEST POTENTIAL FOR SEVERE WELL SOUTH OF THE CWA FOR THE REMAINDER OF THE EVENING. MOST ALL ACTIVITY SHOULD EXIT THE REGION THIS EVENING. ALL FORCING/H85 MOISTURE CONVERGENCE MOVING ACROSS IOWA AGAIN OVERNIGHT. && .PREV DISCUSSION... /ISSUED 300 PM CDT WED JUL 18 2007/ DISCUSSION... CONVECTION NOW UNDERWAY ACROSS SW MN AHEAD OF VORT MAX MOVING ACRS WESTERN SODAK. DEVELOPING COMPLEX OF STORMS ALREADY DIRECTED TOWARD THE SOUTHEAST INTO IOWA ALONG MID LEVEL THICKNESS FIELD AND INTO AREA OF DIVERGENT THICKNESS. SURFACE WINDS ARE ALREADY NORTHERLY ACROSS NORTHERN IOWA WITH SURFACE BOUNDARY ACROSS CENTRAL IOWA. BEST CHANCE OF ANY SEVERE STORMS WOULD BE ON IOWA BORDER FOR NEXT HOUR OR TWO. HAIL CHANCE LOOK PRETTY REMOTE FOR THESE STORMS WITH FREEZING LEVEL UP AROUND 15000 FEET. ALSO A SMALL CHANCE OF SHOWERS OR THUNDERSTORMS OVERNIGHT EAST CENTRAL MINNESOTA INTO WISCONSIN AS UPPER TROUGH DROPS SOUTHEAST ACROSS ONTARIO. RATHER STRONG SURFACE HIGH PRESSURE WILL BE DIRECTED SOUTH INTO AREA NEXT 48 HOURS IN WELL ESTABLISHED NORTHWEST FLOW. THIS WILL BRING IN ANOTHER RESPITE FROM HEAT AND HUMIDITY UNTIL PROJECTED WARMUP EARLY NEXT WEEK. SURFACE DEWPOINTS IN THE 40S TO LOWER 50S NORTH OF LAKE SUPERIOR WILL BE PUSHED INTO AREA THURSDAY NIGHT AND FRIDAY MAKING FOR COOL NIGHT MAINLY CENTRAL MN INTO WI. LEFT FORECAST DRY AFTER TONIGHT...BUT WILL HAVE TO WATCH FOR WEAK IMPULSES IN NORTHWEST FLOW WHICH COULD SET OFF AN ISOLATED SHOWER OR THUNDERSHOWER NEXT COUPLE OF DAYS. THEN WARM UPPER RIDGE BUILDS INTO AREA THRU THE MIDDLE OF NEXT WEEK. AVIATION.../18Z TAF CYCLE/ MAIN CONCERNS CENTER AROUND CONVECTIVE POSSIBILITIES THIS AFTN/EVE. RWF LOOKS TO HAVE THE BEST CHC...AS S/WV MOVES THRU THE DAKOTAS LATER TDA. HAVE GONE WITH A TEMPO TSRA AFT 22Z...ALONG WITH A VCTS. EAU IS THE ONLY OTHER SITE WITH A PCPN MENTION... GOING WITH A VCSH...AS REGION OF LOW/MID LVL THETA E ADVECTION HAS SPARKED A FEW STORMS IN THE LADYSMITH/HAYWARD AREA...DRIFTING SEWRD. VFR CONDITIONS SHUD PREVAIL...ALTHO A BOUT OF MVFR VSBYS COULD OCCUR AT RWF AROUND SUNRISE...ESPECIALLY IF THE PCPN MATERIALIZES. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/DWE
Hazardous weather outlook, Jul 18, 4:47 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 447 AM CDT WED JUL 18 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 447 AM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT DEVELOPMENT OF THUNDERSTORMS IS EXPECTED ACROSS PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND INTO THIS EVENING. THERE IS A SLIGHT RISK FOR THUNDERSTORMS TO BECOME SEVERE ALONG AND SOUTHWEST OF THE MINNESOTA RIVER VALLEY IN SOUTHWEST MINNESOTA AND IN ALL OF SOUTH CENTRAL MINNESOTA. THE PRIMARY THREATS ARE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. AN ISOLATED TORNADO IS POSSIBLE DURING THE MID TO LATE AFTERNOON SOUTH OF A ST. JAMES TO ALBERT LEA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHWEST AND SOUTH CENTRAL MINNESOTA DURING THIS AFTERNOON THROUGH MID-EVENING. MTF
In the hours before
Special weather statement, Jul 18, 3:37 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 PM CDT WED JUL 18 2007 MNZ062-063-070-182130- DAKOTA-RAMSEY-WASHINGTON- 337 PM CDT WED JUL 18 2007 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON...RAMSEY AND NORTHERN DAKOTA COUNTIES UNTIL 430 PM CDT... AT 332 PM CDT...RADAR WAS INDICATING THUNDERSTORMS CAPABLE OF PRODUCING VERY RAIN NEAR WOODBURY. THESE STORMS WERE NEARLY STATIONARY. 1 TO 2 INCHES OF RAIN IN ONE HOUR WILL BE POSSIBLE WITH THESE STORMS. AREAS AFFECTED INCLUDE COTTAGE GROVE...ST. PAUL PARK...SOUTH ST. PAUL...INVER GROVE HEIGHTS...AND NEWPORT. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS.
Special weather statement, Jul 18, 5:16 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 516 PM CDT WED JUL 18 2007 MNZ070-182300- DAKOTA- 516 PM CDT WED JUL 18 2007 ...SIGNIFICANT WEATHER ALERT FOR DAKOTA COUNTIES UNTIL 600 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICHFIELD...AND MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE ROSEMOUNT...EAGAN...ROSEMOUNT ...APPLE VALLEY.
Local storm report, Jul 18, 5:27 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL BLOOMINGTON 44.83N 93.32W
07/18/2007 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
REPORTED AT 494 AND 77.
&&
TDKSpecial weather statement, Jul 18, 6:55 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 655 PM CDT WED JUL 18 2007 WIZ028-190100- EAU CLAIRE- 655 PM CDT WED JUL 18 2007 ...SIGNIFICANT WEATHER ALERT FOR EAU CLAIRE COUNTIES UNTIL 800 PM CDT... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EAU CLAIRE...OR 7 MILES WEST OF ALTOONA...AND MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS TO NEAR 45 MPH...AND RAINFALL AMOUNTS BETWEEN ONE HALF INCH...TO JUST OVER ONE INCH...SHOULD BE EXPECTED WITH THIS STORM. BRACKET... AUGUSTA...ALLEN...AND FOSTER. LOCATIONS THAT MAY BE AFFECTED INCLUDE ALTOONA...BRACKET... AUGUSTA...ALLEN...AND FOSTER. AZ
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.